Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 3, 2019, 8:51 PM EDT for Sussex County, New Jersey; Monroe County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 8:51 PM EDT (00:51 UTC)
- Expired
- Aug 3, 2019, 9:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 143 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
510
WWUS81 KPHI 040051
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
851 PM EDT Sat Aug 3 2019
NJZ001-007-PAZ055-040145-
Sussex-Warren-Monroe-
851 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...NORTH CENTRAL
WARREN AND NORTHEASTERN MONROE COUNTIES...
At 850 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Matamoras to Henryville in Pennsylvania.
Movement was east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Port Jervis, Newton, Montague, East Stroudsburg, Blairstown, Hamburg,
Sussex, Branchville, High Point, Henryville, Werry Lake, Millbrook,
Vernon Valley, Alpine Mountain, Pellettown, Crandon Lakes,
Hainesville, Flatbrookville, Analomink and Scotrun.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4123 7443 4097 7493 4106 7540 4118 7515
4115 7515 4114 7509 4108 7503 4109 7500
4116 7490 4128 7484 4135 7475 4136 7469
TIME...MOT...LOC 0050Z 276DEG 15KT 4136 7469 4109 7524
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:38 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 6:38 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 638 PM EDT Sat Aug 3 2019 .SYNOPSIS... A weak cold front will move through the region on Sunday. Weak high pressure will then slide across to our north on Monday. A cold front will drop down through the Great Lakes region on Tuesday, crossing the Mid-Atlantic Wednesday night into Thursday before stalling nearby through the end of the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Weak low and mid level flow across the area as an upper-level trough well to the north glances our region. There is a decent amount of dry mid level air across the area and given low shear and little in the way of forcing, convection has struggled overall. There has been a decrease in the last few hours with even a notable downward trend in the cumulus field. Some convection now moving through the Lower Susquehanna Valley may reached Chester and Cecil counties, however the latest HRRR dissipates it pretty much before it gets there. We held onto some low chance PoPs early this evening mainly for that area, otherwise slight chance PoPs or less through midnight. Given the earlier sea breeze that moved inland and triggered some convection, looks like the eastern areas have stabilized and thus removed the mention of precipitation. This boundary, enhanced some from earlier outflow, is now moving across Philadelphia and Lower Bucks and Montgomery counties with isolated shower development. Also for the 630 PM update, tweaked the hourly temperature, dew point and wind grids to match the current conditions and then blended the LAMP guidance into continuity. Otherwise, some lingering mid to high clouds through the overnight may keep much in the way of fog development at bay. Kept a patchy fog mention though especially for the valley areas. Little to no wind in the lowest levels combined with moisture pooling near the surface could result in some pockets of stratus toward morning. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Similar conditions are expected on Sunday to what we have seen the last few days with one twist. A weak cold front is expected to approach and move through the region on Sunday. This could be the main focus for convection on Sunday; however, there is uncertainty as to how quickly this front will enter our region. Regardless of the position of the front, isolated to scattered convection is again possible. Ahead of the front, expect a high CAPE/low shear environment with downbursts and localized heavy rain possible once again. Temperatures ahead of the front will be slightly above normal, and a few degrees higher than Saturday, with highs mostly in the mid to upper 80s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Sunday night through Monday...Weak high pressure will build across to the north of the region late Sunday through early Monday before sliding quickly to the east. Precip should end early Sunday night and then remain dry through Monday morning. Precip chances do return again on Monday as the front that moved through on Sunday remains nearby with a low pressure developing along it. Tuesday through Friday...Unsettled pattern returns as we head through the midweek period. A cold front will start to drop down through the Great Lakes region Tuesday into Wednesday, with a lee side trough developing across the Mid-Atlantic states. The flow will turn more to the southwest by Wednesday and warm, moist air will filter into the region. While the forecast indicates a chance for showers and thunderstorms each day, there will likely be dry periods. Wednesday looks to have the best chances for precipitation with storm initiation in advance of and with the frontal passage. However, the front looks to stall near or across our region as we head into the end of the week, keeping chances for showers and thunderstorms in the forecast. Overall this period looks to be hot and humid as temperatures will generally be in the mid 80s to around 90 with dew points in the mid 60s to lower 70s. Saturday...Things do look to start clearing out into next weekend as high pressure builds across the eastern US which should help to dry us out. Temperatures will start to cool (highs in the upper 70s to mid 80s) with dew points starting to fall into more comfortable ranges (upper 50s to low 60s). && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR overall. An isolated shower or thunderstorm around this evening. Some local fog after 06z, and given low confidence kept any visibility restrictions only at MVFR. Some local stratus (around 1500 feet) is possible toward daybreak, however this is of low confidence. Southerly winds 5 knots or less, becoming mostly light and variable. Sunday...Localized fog early, otherwise mainly VFR. A shower or thunderstorm around especially in the afternoon. Light and variable winds, becoming west to northwest 4-8 knots. An afternoon sea breeze should allow for the winds to become southerly at ACY. Outlook... Sunday night...Mainly VFR conditions expected. Light winds. Monday...Mainly VFR conditions expected. MVFR or lower possible in scattered showers and thunderstorms, especially south of KPHL. Light north to northeast winds becoming southeast late in the day. Tuesday...Mainly VFR conditions expected. MVFR or lower possible in scattered showers and thunderstorms. South to southwest winds around 5 to 10 knots. Wednesday...Mainly VFR conditions expected. MVFR or lower possible in showers and thunderstorms. South to southwest winds around 5 to 10 knots. Thursday...Mainly VFR conditions expected. MVFR or lower possible in showers and thunderstorms. Westerly winds around 5 to 10 knots. && .MARINE... Winds and seas are expected to stay below Small Craft advisory conditions through the day on Sunday. Outlook... Sunday night through Monday...Sub-SCA conditions expected. Generally light winds less than 10 knots from the southwest late Sunday, becoming southeast by Monday afternoon. Seas around 2 to 3 feet. Tuesday...Sub-SCA conditions expected. South to southeast winds around 10 to 15 knots. Seas around 2 to 3 feet. Wednesday and Thursday...Sub-SCA conditions expected. Southwest winds around 10 to 15 knots. Seas around 2 to 4 feet. Rip Currents... The risk for the formation of dangerous rip currents is expected to remain low through Sunday. && .TIDES/COASTAL FLOODING... Water levels will continue to run a bit high around tonight's high tide along the coasts of New Jersey and Delaware, along Delaware Bay and up the tidal part of the Delaware River. Spotty minor flooding is possible. This should be the final high tide in this string with spotty minor flooding as we continue to get further away from the recent new moon phase. && .EQUIPMENT... The NOAA Weather Radio transmitter located in Howell, New Jersey (Station WXM-60) was damaged during the storms on July 22. As a result, the radio signal is not transmitting properly. Repairs have been scheduled for Monday, August 5, and should be completed by the afternoon. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Meola Near Term...Gorse Short Term...Johnson Long Term...Meola Aviation...Gorse/Meola Marine...Johnson/Meola Tides/Coastal Flooding... Equipment...Meola
Hazardous weather outlook, Aug 3, 3:51 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 PM EDT Sat Aug 3 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-042000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 351 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-042000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 351 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 3, 8:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
851 PM EDT Sat Aug 3 2019
NJZ001-007-PAZ055-040145-
Sussex-Warren-Monroe-
851 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...NORTH CENTRAL
WARREN AND NORTHEASTERN MONROE COUNTIES...
At 850 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Matamoras to Henryville in Pennsylvania.
Movement was east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Port Jervis, Newton, Montague, East Stroudsburg, Blairstown, Hamburg,
Sussex, Branchville, High Point, Henryville, Werry Lake, Millbrook,
Vernon Valley, Alpine Mountain, Pellettown, Crandon Lakes,
Hainesville, Flatbrookville, Analomink and Scotrun.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4123 7443 4097 7493 4106 7540 4118 7515
4115 7515 4114 7509 4108 7503 4109 7500
4116 7490 4128 7484 4135 7475 4136 7469
TIME...MOT...LOC 0050Z 276DEG 15KT 4136 7469 4109 7524
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:36 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Aug 4, 12:29 PM EDT | Special Marine Warning | PHI | 61 min | |
| Aug 4, 1:22 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 4, 12:06 PM EDT | Special Weather Statement | PHI | Sussex | 39 min |
| Aug 4, 12:28 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 47 min |
| Aug 4, 12:51 PM EDT | Areal Flood Advisory | PHI | Sussex | 51 min |
| Aug 4, 3:30 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
Nearby
Special Weather Statements in New Jersey, 2019Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.